MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the lens rotated in the eye.The rotational issue was noted on pod1.The doctor explanted the lens for an aciol (explanted lens was discarded).He removed the lens and replaced with a different lens at a different date.
 
Additional Manufacturer Narrative
Based on the information provided, the risk assessment for the lucia 3-piece product, and our experience, we have determined that the following factors may have caused or contributed to the reported issue: improper handling or off-label surgical technique: the bending of the haptic may have been caused by improper handling during the lens loading process or during preparation for implantation.It is noted that the yamane technique was employed in this case, which is an off-label use for this lens.The lucia 3-piece lens is not designed or recommended for use with the yamane technique, as this method subjects the haptics to increased stress and risk of deformation, making it unsuitable for such off-label applications.If the haptic is not aligned properly within the injector or if excessive force is applied during loading, it could result in bending or breaking of the haptics that then results in rotation of the optic.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya manjaya
5300 central parkway
dublin, CA 94568
9255574259
MDR Report Key20686012
Report Number3010126268-2024-00102
Device Sequence Number12559692
Product Code HQL
UDI-Device Identifier00843045100928
UDI-Public(01)00843045100928(17)260930
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number602
Device Catalogue Number003500-0050-671
Device Lot Number3S211100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown